Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Nashville, TN

March 26, 2011Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 26, 2011, 9:29 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 9:29 PM CDT (02:29 UTC)
Expired
Mar 26, 2011, 10:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS54 KOHX 270229
SVROHX
TNC055-099-270300-
/O.NEW.KOHX.SV.W.0048.110327T0229Z-110327T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN GILES COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1000 PM CDT

* AT 927 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
  THE STORM WAS NEAR LEXINGTON...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PULASKI...

AT 924 PM CDT...LAWRENCE COUNTY EMERGENCY MANAGEMENT REPORTED NICKEL 
TO QUARTER SIZE HAIL 1 MILE NORTH OF THE TENNESSEE AND ALABAMA STATE 
LINE ON HIGHWAY 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3500 8711 3500 8743 3516 8743 3527 8682
      3500 8683 3499 8684
TIME...MOT...LOC 0228Z 271DEG 53KT 3501 8727

$$
STEIGERWALDT
1 follow-up statement
487 
WWUS54 KOHX 270242
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT SAT MAR 26 2011

TNC099-270249-
/O.CAN.KOHX.SV.W.0048.000000T0000Z-110327T0300Z/
LAWRENCE TN-
942 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED TO THE EAST OF THE 
AREA.

LAT...LON 3500 8711 3502 8722 3510 8722 3511 8721
      3513 8721 3514 8720 3517 8720 3518 8721
      3520 8721 3527 8682 3499 8684
TIME...MOT...LOC 0239Z 271DEG 53KT 3501 8707

$$

TNC055-270300-
/O.CON.KOHX.SV.W.0048.000000T0000Z-110327T0300Z/
GILES TN-
942 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN GILES
COUNTY UNTIL 1000 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 15 MILES EAST OF LEXINGTON...OR 14 MILES SOUTHWEST OF 
PULASKI...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  PULASKI...ELKTON AND ARDMORE.

THIS STORM WAS RIGHT ON THE TENNESSEE AND ALABAMA COUNTY LINE. OTHER 
STRONG STORMS EXTENDED NORTHEAST FROM THIS STORM INTO THE EAST 
CENTRAL PART OF GILES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3500 8711 3502 8722 3510 8722 3511 8721
      3513 8721 3514 8720 3517 8720 3518 8721
      3520 8721 3527 8682 3499 8684
TIME...MOT...LOC 0239Z 271DEG 53KT 3501 8707

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:29 PM CDT, 1 hour earlier.

Area forecast discussion, Mar 26, 8:29 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CDT SAT MAR 26 2011

.UPDATE...
UPDATED TO INCLUDE AN AVIATION DISCUSSION. CORRECTED LOCATION OF
LOW PRESSURE IN AVIATION SECTION.

&&

.AVIATION...
JUST ABOUT ALL PRECIPITATION HAS MOVED EAST OF THE MID STATE AS OF
01Z. SURFACE LOW PRESSURE WAS LOCATED OVER WEST CENTRAL AL AND
MOVING E. OVERNIGHT...I EXPECT SOME LOWERING OF CIGS AND VSBYS
FROM CURRENT LEVELS ACROSS THE AREA WITH SOME DRIZZLE DEVELOPING.
CIGS SHOULD THEN IMPROVE IN THE MID TO LATE MORNING ON SUN TO MVFR
...WITH VFR VSBYS...AS DRIER AIR ADVECTS INTO THE REGION.

&&

.PREV DISCUSSION... /ISSUED 657 PM CDT SAT MAR 26 2011/

MESOSCALE UPDATE...
QUASI-STATIONARY FRONT BEST DEFINED BETWEEN HUNTSVILLE AND
BIRMINGHAM THEN BACK TO NEAR TUPELO MISSISSIPPI AND THE WEST INTO
SOUTHEN ARKANSAS. TORNADO WATCH ACROSS MUCH OF THE AREA SOUTH OF
THIS BOUNDARY WHERE BEST INSTABILITY CAN BE TAPPED. IN SPITE OF
COLD BOUNDARY LAYER WITH A DEPTH OF 4K THE STORM THAT PASSED
THROUGH MANCHESTER MANAGED TO DROP GOLF BALL SIZED HAIL AND DOWN
POWER LINES AND TREES IN THAT AREA. WE'VE HAD A FEW REPORTS OF PEA
SIZE BACK TOWARD I65 EARLIER IN THE EVENING.

STORMS ACROSS NORTHERN MISSISSIPPI NORTH OF FRONT HAVE IGNITED
ONCE AGAIN. JUST GOT A REPORT FROM LORETTO OF PEA SIZE HAIL.
EVEN THOUGH STORMS ARE ELEVATED THE SURFACE BASED COLD AIR MAY BE
MORE SHALLOW NEAR ALABAMA BORDER THAN FARTHER NORTH.

STORM MOTION VECTOR NEAR ALABAMA/MISSISSIPPI BORDER: 280/55KTS

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

STEIGERWALDT
Hazardous weather outlook, Mar 26, 5:00 AM CDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT MAR 26 2011

TNZ005>011-022>034-056>066-075-077>080-261800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
500 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT...WITH ISOLATED
THUNDERSTORMS SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER SOUTHERN
AREAS COULD BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL
...MAINLY IN AREAS AROUND CENTERVILLE...FRANKLIN...MURFREESOBORO...
AND MCMINNVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY
NIGHT...AND CREATE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

TNZ093>095-261800-
WAYNE-LAWRENCE-GILES-
500 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A WARM FRONT WILL PUSH INTO EXTREME SOUTHERN MIDDLE TENNESSEE
TODAY AND TONIGHT...AND CREATE THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY
NIGHT...AND CREATE ANOTHER POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Mar 26, 4:40 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             NORMANDY                35.45N 86.26W
03/26/2011  E1.25 INCH       BEDFORD            TN   TRAINED SPOTTER

&&

BBOYD
Special weather statement, Mar 26, 5:30 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SAT MAR 26 2011

TNZ028-032-062>065-075-077-078-262315-
BEDFORD-CANNON-COFFEE-DEKALB-PUTNAM-RUTHERFORD-WARREN-WHITE-WILSON-
530 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
DEKALB...PUTNAM...RUTHERFORD...WARREN...WHITE AND WILSON COUNTIES...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF MURFREESBORO TO 6 MILES SOUTHEAST OF MURFREESBORO TO 12 MILES
NORTH OF SHELBYVILLE...MOVING EAST AT 60 MPH.

HALF INCH SIZE HAIL...AND WINDS GUSTING TO 30 TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

STEIGERWALDT
Local storm report, Mar 26, 6:07 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             MANCHESTER              35.47N 86.08W
03/26/2011  E1.75 INCH       COFFEE             TN   TRAINED SPOTTER

&&

BBOYD
Local storm report, Mar 26, 6:53 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             LAWRENCEBURG            35.25N 87.34W
03/26/2011  E0.88 INCH       LAWRENCE           TN   EMERGENCY MNGR

&&

BBOYD
Local storm report, Mar 26, 6:55 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     MANCHESTER              35.47N 86.08W
03/26/2011                   COFFEE             TN   TRAINED SPOTTER

            DOWNED POWER LINES AND TREES IN THE CITY OF MANCHESTER.

&&

BBOYD
Local storm report, Mar 26, 9:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             ST. JOSEPH              35.03N 87.51W
03/26/2011  E1.00 INCH       LAWRENCE           TN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL ON HIGHWAY 43 NEAR ST.
            JOSEPH.

&&

BBOYD

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.